Results for other things advice please

Hi how long will I feel better? I am on loading dose of vitamin D and take B12 injections and folic acid. I am not feeling very well at the moment with symptoms of

tiredness

pins and needles

hair loss

weight gain

puffy eyes and feet

constipation

muscle cramps and spasms

heavy periods

cold intolerance

loss of appetite

thank you for reading

Ferritin 17 (15 - 400)

RBC count 4.45 (3.8 - 5.8)

WBC count 6.17 (4.0 - 11.0)

Haemoglobin estimation 115 (115 - 150)

MCV 78.5 (80 - 98)

MCH 28.2 (28 - 32)

MCHC 367 (310 - 350)

Haematocrit 0.390 (0.370 - 0.470)

Folate 2.4 (2.5 - 19.5)

Vitamin B12 194 (190 - 900)

25 OH hydroxy vitamin D2 <6.0

25 OH hydroxy vitamin D3 19.3

25 OH vitamin D 19.3

(<25 severe vitamin D deficiency....25 - 50 vitamin D deficiency....50 - 75 vitamin D may be suboptimal....>75 adequate)

7 Replies

oldestnewest
  • JT89 - some of your symptoms are because of your low nutrients so you will need them to be at optimal levels to have a hope of feeling well and your thyroid hormone to be able to work properly.

    **

    I see your B12, folate and Vit D are being taken care of, but what about your extremely low ferritin and apparent iron deficiency anaemia which your low MCV and haemoglobin plus high MCHC seem to point to. If your GP hasn't mentioned these then you must discuss them with him.

    **

    From your other post

    TSH 3.01 (0.2 - 4.2)

    Free T4 12.8 (12 - 22)

    Free T3 3.1 (3.1 - 6.8)

    You are grossly undermedicated. The aim of a hypo patient generally is for TSH to be 1 or below or wherever it is needed for the Free Ts to be in the upper part of their respective reference ranges when on Levo only.

    You said you had been on higher doses before and felt better. Why was your dose reduced? Have you had thyroid antibodies tested? Do you have Hashimoto's? That is the usual reason for doses to be changed, it's due to the fluctuations in symptoms and test results that the fluctuating antibodies cause.

  • Thanks for reply I was prescribed iron tablets for iron deficiency but doctor stopped them when ferritin was back up at 186 (same range) I have high antibodies as well

  • Stopping supplements is no good, once we are at a good level then it must be maintained. Unfortunately, once doctors see a result within range they say everything is fine and stop prescribing, that's when we need to take over ourselves and buy our own supplements to prevent levels from plummeting again. Yo-yo levels don't do anyone any good.

    Go back to your GP and tell him that now your ferritin is dire again, and your other results indicate iron deficiency anaemia, you wish to be treated appropriately.

    Once your levels are optimal again (ferritin needs to be half way through it's range, but at least 70 for thyroid hormone to work), and your prescription is stopped, you either need to maintain with either low dose iron supplement or (often easier) eat liver regularly, maximum 200g a week, and include lots of iron rich foods in your diet apjcn.nhri.org.tw/server/in...

    **

    High antibodies confirm Hashimoto's which is where antibodies attack and gradually destroy the thyroid. As the antibodies fluctuate, so can symptoms and test results. I imagine that at some point your test results indicated high FT4 and possibly FT3, and suppressed TSH, which made your GP think you were overmedicated so he reduced your Levo. This would have been a 'Hashi's flare' where antibodies attack the thyroid, the dying cells dump a load of thyroid hormone into the blood stream which shows up in test results and may give hyper-type symptoms. This is temporary and the way to deal with it can be to lower dose of Levo, not a great amount, usually a small reduction can suffice, until the 'flare' is over. Then things settle down again and if hypo type symptoms reoccur then Levo can be increased again.

    It's a pity most doctors don't seem to understand this is what happens with Hashi's.

    To help reduce antibodies, you should adopt a strict gluten free diet which has helped many members here. Supplementing with selenium l-selenomethionine 200mcg daily and keeping TSH suppressed also can reduce antibodies.

    stopthethyroidmadness.com/h...

    stopthethyroidmadness.com/h...

    hypothyroidmom.com/hashimot...

    thyroiduk.org.uk/tuk/about_...

    Gluten/thyroid connection:

    chriskresser.com/the-gluten...

  • Your doctor is awful if he has allowed you to have such severe mineral/vitamin deficiencies. I will give you a link from an earlier post with similar results..

    healthunlocked.com/thyroidu...

    It would be helpful if you could put a bit of thyroid history into your Profile as members can then look at it and not ask repeat questions. i.e. when diagnosed, with what (i.e. hashimotos or hypothyroidism. hyperthyoidism.

    You have to put a post on the Pernicious Anaemia Society as your B12 is at the bottom of the range and your doctor should have done an intrinsic factor test to know whether you also have pernicious anaemia another very serious autoimune condition.

    Your results are so woeful no wonder you have so many clinical symptoms.

  • Diagnosed in 2014 with underactive thyroid and take 50mcg levothyroxine, high antibodies also thank you

  • Dose is far too low after three years. Normally we have a blood test every six to eight weeks when first diagnosed and aftrwards with an increase in dose until TSH is 1 or lower. High antibodies can be lowered by going on a gluten-free diet. They attack the thyroid gland until you are hypothyroid but treatment is the same for hypo/hashis.

  • PS - your GP probably wont have told you this because generally they don't know much about vitamins and minerals but there are important cofactors needed when taking D3 vitamindcouncil.org/about-v...

    D3 aids absorption of calcium from food and K2-MK7 directs the calcium to bones and teeth where it is needed and away from arteries and soft tissues where it can be deposited and cause problems.

    D3 and K2 are fat soluble so should be taken with the fatties meal of the day, D3 four hours away from thyroid meds.

    Magnesium comes in different forms, check to see which would suit you best and as it's calming it's best taken in the evening, four hours away from thyroid meds naturalnews.com/046401_magn...

    Check out the other cofactors too.

You may also like...